Lexapro - horrible tapering off

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

greenelixir
New Member


Date Joined Nov 2008
Total Posts : 2
   Posted 11/20/2008 4:22 PM (GMT -6)   
Hi, I am new to the site.  Read alot of other posts and feel I am in the right place.  I have had migraines for 20+ years, have been on so many of the usual meds, etc.  Had accupunture, MRIs, CTs, chiropractic, etc.  All tests normal, which I suppose is a good thing.  My most recent neuro has me (or should I say HAD!) me taking 10mg of Lexapro daily, along with 50 mg of Topamax daily, and 40mg of Relpax when needed as rescue.   I am also supposed to take Naproxen with the Relpax (kind of like my own version of Treximet) and I have Percocet as a last resort.   I used to take 200mg of Topamax daily, but we felt it was okay to taper down to 50mg.  Well, I have serious issue with the Lexapro, in that it caused me to gain 10lbs in 4 months (so much for the weight loss from the Topamax), not to mention it wasn't really working.  What clued me in to the problem with the Lexapro was when I went to my GP and he asked me why I was taking the Lex; was I depressed??!!!  I told him it was for my migraines....... then when he told me I gained 10lbs in 4 months, I near about fainted.  I KNEW I had gained some weight, just didn't realize it was THAT much in THAT short of time.  So, I immediately called my neuro (btw, both drs are at the Cleveland Clinic, in Florida) and told him why I wanted off the Lex.  He had me titrate slowly, go from the 10mg to 5mg for a week, then go off.  Well, ever since then (it's been about 2 weeks) I have felt just horrible.  I am dizzy, my brain feels like it is just not working correctly, I am irritable at everyone (kids, dog, husband) and now I am experiencing these weird brain "zaps".  Hard to explain to someone who has never felt it, but most people reading this post probably know exactly what I mean.  Feels like you can hear the electricity in your head.....very disconcerting.  If I had known about this I would never have gone on the darn Lex.......it really messes up your brain chemistry.  skull
 
Has anyone else gone through withdrawal of Lexapro?  I am hoping it doesn't last too much longer.  Some days are better than others, and of course now I am exercising even harder to lose the friggin 10lbs I put on.  It would be nice to hear I am not the only one!!
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, August 16, 2017 3:59 PM (GMT -6)
There are a total of 2,856,186 posts in 313,375 threads.
View Active Threads


Who's Online
This forum has 155034 registered members. Please welcome our newest member, EmpathicEngineer.
492 Guest(s), 10 Registered Member(s) are currently online.  Details
Wings of Eagles, 0311, astroman, EmpathicEngineer, searchinginla, Octobrsky13, Chantrelle99, InTheShop, MK1965, Jemyl


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer